MAUDE Adverse Event Report: ABBOTT VASCULAR ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number 1012530-80
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the mildly calcified, non-tortuous iliac artery.Pre-dilatation was performed with an unspecified balloon and an unspecified 7f sheath.A 8x80mm absolute pro self-expanding stent system (sess) failed to cross due to the anatomy.During removal, the sess felt resistance with the sheath, so the devices were being removed together when it was noted that a portion of the stent had separated at the access site.A cut down was performed to remove the separated stent portion, and a same sized absolute pro stent was used to successfully complete the procedure.The patient was fine.There was a clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual analysis was performed on the returned device.The reported stent separation was confirmed.The failure to advance and difficulty removing could not be tested due to the condition of the returned device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history revealed no other complaints reported from this lot.The investigation determined that the reported difficulties were likely due to circumstances of the procedure.The failure to cross was likely due to the anatomical conditions.Additionally, the wrinkling noted to the distal sheath likely occurred during the failed attempt to cross, which led to the wrinkled sheath causing the stent to partially deploy.The partially deployed stent likely caused resistance during removal resulting in stent separation.As a result of the stent separation, a cut down was performed to remove the separated stent portion.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12151247
Report Number2024168-2021-05952
Device Sequence Number11756117
Product Code NIP
UDI-Device Identifier08717648175725
UDI-Public08717648175725
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model Number1012530-80
Device Catalogue Number1012530-80
Device Lot Number0111661
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2021
Initial Date Received by Manufacturer 06/22/2021
Supplement Date Received by Manufacturer07/14/2021
Initial Report FDA Received Date07/12/2021
Supplement Report FDA Received Date07/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient Weight58